Testosterone and antidepressant therapy-associated sexual dysfunction (T-PATCH STUDY)
Recruitment is CLOSED
- Prof Susan Davis
- Prof Robin Bell
- Dr Fiona Jane
- Ensieh Fooladi
Sexual difficulties, such as loss of sexual desire, inability to become aroused or achieve orgasm, are established side-effects of antidepressant therapy. To date there has been no treatment available for women with loss of libido or low arousal due to anti-depressants. Studies have shown that testosterone therapy can improve libido in women not taking antidepressants.
In this study we will evaluate whether testosterone treatment (given by a skin patch) is effective in improving sexual interest, arousal and orgasm among women taking anti depressants known as "Selective Serotonin Reuptake Inhibitor (SSRIs)" or "Selective Noradrenalin Reuptake Inhibitors (SNRIs )" medications.
Your participation will involve 3 visits to the Alfred Centre in Prahran [Melbourne]. You will be randomly allocated to be treated with either a testosterone patch or a placebo patch and will be monitored for 3 months.
You may be able to participate in this study if you:
• are a woman aged between 35-55 years
• have been taking a stable dose of one of SSRIs (sertraline, citalopram, paroxetine, fluoxetine or fluvoxamine) or SNRIs (venlafaxine) for the past 3 months
• are experiencing sexual difficulties and for which you would like to be treated.
If you would like more information regarding this study please contact Ensieh at the Women's Health Research Program on 03 9903 0374 or firstname.lastname@example.org